Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 1, NWS Tulsa, OK

April 29, 1993Creek County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Apr 29, 1993, 12:18 AM CDT for Creek County, Oklahoma. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 1993, 12:18 AM CDT (05:18 UTC)
Expired
Apr 29, 1993, 4:15 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Creek County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1993-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1993-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
338 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 290520
FFWTUL
OKC037-290915-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1218 AM CDT THU APR 29 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  415 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...CREEK COUNTY
 
AT 1215 AM...WEATHER SERVICE RADAR INDICATED A BAND OF THUNDERSTORMS
PRODUCING VERY HEAVY RAINFALL EXTENDING ACROSS THE CENTRAL AND SOUTHERN
PORTIONS OF CREEK COUNTY. RADAR ESTIMATES NEAR 3 INCHES OF RAIN DURING
THE PAST 3 HOURS...AND MORE THUNDERSTORMS ARE LIKELY TO MOVE OVER CREEK
COUNTY DURING THE NEXT FEW HOURS.
 
THE EAST-WEST BAND OF THUNDERSTORMS EXTENDS INTO OKMULGEE COUNTY AND MAY
POSE A THREAT LATER TONIGHT IF THE STORMS CONTINUE TO MOVE ACROSS THE
SAME AREA.
 
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...I(T'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 9:17 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 28, 9:17 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT WED APR 28 1993

PCP HAS BEEN STEADILY DCRSNG AS IT MOVES EWRD OUT OF CENT OK INTO FA
THIS AFTERNOON AND EVENING. A FEW ISOLATED AREAS IN ZNS 26 AND 27 HAD
PICKED UP AROUND AN INCH OF RAIN BUT ELSEWHERE GENERALLY LESS THAN 1/4
INCH HAS FALLEN. SMC CURRENTLY SHOWING BEST CVRG IN SE PART OF FA AND
WUD EXPECT THE HEAVIEST RAINS WUD FALL THERE...AS SAT PICS AND RADAR
INDICATE THE BULK OF THE PCP IN WRN OK AND TX IS SLIDING MORE SEWD.
8MA IS SHOWING A NICE LLVL JET PICKING UP ACRS E OK AND THETA E RDG
STILL EXTENDS THRU THE AREA. SFC FNT MAKING SLOW PROGRESS THRU KS
AND WAS FROM A TOP TO JUST N OF AMA LINE LATE THIS EVE. LOW 60S
DWPTS WERE POOLING AHEAD OF BDNRY AND MAIN S/W STILL YET TO PASS
FA. SO WITH ALL OF THE ABOVE...HVY RAINS STILL POSSIBLE BUT WITH
FFG VALUES AROUND 3 INCHES IN MOST CNTYS...DON'T FEEL ITS LIKELY
PCP AMOUNTS WILL REACH THERE. W^ILL LEAVE HI POPS AND FCST MOSTLY AS
IS.        /13
.OK...NONE.

In the hours before

Special weather statement, Apr 28, 6:41 PM CDT, 5 hours 37 minutes before
OKZ026-027-029-030-031-290045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
641 PM CDT WED APR 28 1993

...THUNDERSTORMS WITH VERY HEAVY RAINS WERE HEADED INTO THE KEYSTONE
LAKE AREA...

AT 635PM...WEATHER SERVICE RADAR SHOWED A THUNDERSTORM PRODUCING VERY
HEAVY DOWNPOURS AND POSSIBLY SOME STRONG WINDS ALONG THE CIMARRON
TURNPIKE IN SOUTHERN PAWNEE COUNTY. THE STORM WAS MOVING EAST AT 20 MPH
AND WILL BE IN THE KEYSTONE LAKE AREA BY 650PM.

OTHER SCATTERED THUNDERSTORMS EXTENDED WEST OF THIS STORM AND WERE ALSO
MOVING EAST. NORTHERN CREEK...SOUTHERN OSAGE AND PAWNEE COUNTIES CAN
EXPECT THUNDERSTORMS DURING THE REST OF THE EVENING.

IF THE STORMS HOLD TOGETHER AND STAY ON THERE PRESENT TRACK THEY WILL
ENTER TULSA COUNTY AROUND 8PM.
Special weather statement, Apr 28, 7:42 PM CDT, 4 hours 36 minutes before
OKC037-143-290145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT WED APR 28 1993

...THUNDERSTORMS WEAKENING OVER NORTHEAST OKLAHOMA...

AT 735 PM...WEATHER SERVICE RADAR SHOWED A WEAKENING BAND OF
THUNDERSTORMS ACROSS EASTERN OKLAHOMA EXTENDING FROM DRUMRIGHT TO SOUTH
TULSA.  THESE STORMS WERE NOT SEVERE AND HAVE BEEN DECREASING IN
INTENSITY DURING THE PAST HOUR.

HOWEVER...THE EAST-WEST ORIENTATION OF THIS BAND WITH THE STORMS MOVING
WEST TO EAST MAY PRODUCE LOCALLY HEAVY RAINFALL IN PARTS OF NORTHERN
CREEK AND SOUTHERN TULSA COUNTY.  UNLESS THE STORMS INTENSIFY THOUGH...
THEY ARE NOT EXPECTED TO PRODUCE ANY SIGNIFICANT FLOODING.

MOVEMENT OF THE STORMS IS	 EAST AROUND 20 MILES AN HOUR.
Special weather statement, Apr 28, 11:35 PM CDT, 43 minutes before
OKZ030-290530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1134 PM CDT WED APR 28 1993

...THUNDERSTORMS WITH VERY HEAVY RAINS OVER SOUTHERN CREEK COUNTY...

AT 1130 PM...WEATHER SERVICE RADAR INDICATED AN EAST-WEST BAND OF
THUNDERSTORMS EXTENDING ACROSS SOUTHERN CREEK COUNTY.  AN ESTIMATED ONE
AND ONE-HALF INCHES OF RAIN HAS FALLEN IN SOUTHERN CREEK COUNTY DURING
THE PAST HOUR.

MORE THUNDERSTORMS EXTEND TO THE WEST AND MAY MOVE OVER THE SAME AREA IN
THE NEXT HOUR OR TWO.  PEOPLE IN FLOOD PRONE AREAS SHOULD BE ALERT IN
CASE FLOODING OCCURS AND A FLASH FLOOD WARNING IS ISSUED.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 1:53 AM CDTFlash Flood WarningTSAMuskogee4 hr
Apr 29, 2:54 AM CDTFlash Flood WarningTSAMcIntosh4 hr
Apr 29, 3:16 AM CDTFlash Flood WarningTSACreek4 hr

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.